Louisiana, 2005

Damaging Wind in Louisiana, July 5, 2005

July 5, 2005 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 5, 9:44 AM CST, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 5, 9:44 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1044 AM CDT TUE JUL 5 2005

.UPDATE...
WITH NUMEROUS OUTFLOW BOUNDARIES ACROSS THE REGION FROM PREVIOUS CONVECTION...
NEW CONVECTION DEVELOPING ALONG THIS BOUNDARIES...NOT TO MENTION THE FRONTAL
SYSTEM WHICH IS DRAPED ACROSS THE REGION WILL OBVIOUSLY KEEP CHANCE POPS
GOING FOR THE REMAINDER OF THE MORNING AND AFTERNOON. 12Z SOUNDING VERY
MOIST THIS MORNING WITH PRECIPITABLE WATER VALUE OF 1.87 IN. SO WITH THE
BOUNDARIES AROUND AND TRIGGER TEMPS IN THE LOWER 90S...SCATTERED CONVECTION
POSSIBLE JUST ABOUT ANYWHERE THIS AFTERNOON. HAVE LOWERED TEMPS ACROSS THE
NORTHWEST AND ALONG THE I-20 CORRIDOR OF NORTHEAST TEXAS AND NORTHWEST
LOUISIANA AS WELL.

UPDATE OUT SHORTLY...13.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jul 5, 11:00 AM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 5 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VERY UNSTABLE AND MOISTURE LADEN AIRMASS WILL REMAIN IN PLACE
ACROSS THE FOUR STATE REGION THROUGH TONIGHT. WITH THE AID OF
AFTERNOON HEATING...EXPECT A FEW STRONG TO POSSIBLY SEVERE
THUNDERSTORMS COULD DEVELOP ACROSS MAINLY SOUTHERN AREAS OF THE
REGION...INCLUDING THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF
NORTHEAST TEXAS AND NORTH CENTRAL AND NORTHEAST LOUISIANA. ANY
STRONG TO SEVERE THUNDERSTORMS THIS EVENING WILL HAVE THE CAPABILITY
TO PRODUCE STRONG AND DAMAGING WIND GUSTS AND POSSIBLE HAIL.
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE VERY
ISOLATED IN NATURE AND NOT WIDESPREAD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THIS
WEEK...WITH A DRY PERIOD EXPECTED DURING THE WEEKEND...FOLLOWED
BY POSSIBLE RAINFALL DURING EARLY NEXT WEEK. ONE TROPICAL
SYSTEM...CINDY...WILL MOVE INTO SOUTHEAST LOUISIANA AND MOVE
TOWARD THE TENNESSEE VALLEY FROM WEDNESDAY INTO FRIDAY...
FOLLOWED BY THE NEXT TROPICAL SYSTEM DURING EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

The radar

The Shreveport radar (KSHV), 151 km away, was scanning. The volume nearest the first event began at 19:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
July 5, 1:30 PM CST
Where
Union County, 8 mi NE of Farmerville
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.850, -92.300

Trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyWarnings in Louisiana, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481909.